To Dr. Rassman:
I am 19 years old, and my hairline has receded slightly. My mother insists that I am paranoid, and that my sense of paranoia is only exacerbated by my reading too many Philip Roth novels. But a few jokes here and there about my thinning hair from friends who don’t know about my “paranoia” has only confirmed me in my judgment.
I want to start taking Propecia. My question is, in the unlikely event that I’m completely wrong and am not balding at all and that my mother is actually correct but I go on Propecia anyway…are there any side effects from taking Propecia when it’s not “needed,” besides the ones reported (decreased libido, etc.) by those who do “need” it? On a side note, (forgive my naivete), are proscriptions of Propecia difficult to obtain? Thanks very much for your time and help.
There is no point to blindly commit yourself to a lifetime of drug without a diagnosis. Be smart and get your hair mapped out for miniaturization to find out what is really happening. Many 19 year olds are developing a maturing hairline, not balding. Get a good doctor to tell you what is happening to you. Friends, at your age, can be cruel even if it is not intentional.